Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Zoloft

Has anyone been on Zoloft and weened themselves off? If so, were there any side effects, and did u get depressed again?

Answer Question
 
Anonymous

Asked by Anonymous at 12:53 PM on Jan. 23, 2011 in Diet & Fitness

Answers (12)
  • DO NOT GO COLD TURKEY! I did right when I found out I was pregnant and it your face feels numb and tingly for days on end you also get light headed and killer mood swings. I was okay without it, no major depression.
    mommy_of_two388

    Answer by mommy_of_two388 at 12:55 PM on Jan. 23, 2011

  • Yes, and yes.
    The ONLY thing zoloft did for me was to stop crying about my problems and the intensity I felt. I still was moping around and in a daze while on it though. Still depressed....just not to the extreme like I was.
    I weaned myself off, the way they asked me to increase my doses when I first started taking it.
    I don't think I'm AS depressed as I was before I started taking it, now that i'm off it. BUT.....I WOULD NOT Suggest doing it. Ask yourself why you want to be off the medication and always bring it up to your doctor. Ultimately it is up to you whether or not you are on it, but I would at least let a doctor know this is your plan!
    Anonymous

    Answer by Anonymous at 1:00 PM on Jan. 23, 2011

  • I had tried Zoloft years ago. I finally went with Serzone. It was taken off the market because it caused liver damage. I was on it a total of 10 years and finally weaned myself. It was a very hard thing to wean from... expect lots of side effects and not feeling "good" for about a month or so after. I didn't feel depressed, mostly anxious. I still take anxiety meds though.
    m-avi

    Answer by m-avi at 1:11 PM on Jan. 23, 2011

  • I would check with your Dr
    Ashlynnsmommy07

    Answer by Ashlynnsmommy07 at 1:54 PM on Jan. 23, 2011

  • Talk to your doctor.
    PhilsBabyMama

    Answer by PhilsBabyMama at 7:41 PM on Jan. 23, 2011

  • Don't wean yourself on your own. There can be serious side effects such as seizures if you discontinue all at once. Seriously it is nothing to mess around with. These drugs are powerful and have to do with brain function. That being said, once you start to wean, you will experience some discomfort and/or disconcerting side effects like dizziness, headaches, and a host of other things that just make you feel weird until the drugs are all out of your system. Whether you will go back to your depressed state depends on what was going on with you and your brain when you got on them. A lot of people with situational depression (including PPD) with no underlying mental illness, will go back to normal serotonin levels after they stop the drugs. There are others who will need to be on the meds for extended periods and perhaps forever because their brain just doesn't produce the right amount of chemicals.

    cleanaturalady

    Answer by cleanaturalady at 9:45 PM on Jan. 23, 2011

  • Definitely talk to your doctor so you can wean properly.
    mainemusicmaker

    Answer by mainemusicmaker at 9:52 AM on Jan. 24, 2011

  • I have not, but I know of people who have had issues because of going off without being closely monitored by their dr and weaning slowly. Please be careful and speak with your dr.
    KTMOM

    Answer by KTMOM at 12:33 PM on Jan. 24, 2011

  • You really should talk to your doctor about it. I had to stop taking mine because I could no longer afford it (this was before all the pharmacies started that $4 prescription thing) and didn't have insurance. I was ok, but I had REALLY bad mood swings for a few weeks and I had some really bad headaches and slept a ton.
    Mrs.BAT

    Answer by Mrs.BAT at 2:50 PM on Jan. 24, 2011

  • Dont wean yourself off a depression med. My husband did it and had many side affects. You need to go to your doctor and have them lower the doseage and go from there.
    mandynjohnsmom

    Answer by mandynjohnsmom at 2:58 PM on Jan. 24, 2011

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.
close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN